MAUDE Adverse Event Report: AV-ASAHI ASAHI GRANDSLAM PTCA GUIDE WIRE

AV-ASAHI ASAHI GRANDSLAM PTCA GUIDE WIRE
Catalog Number 14940-01
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient and device codes were coded by the manufacturer.(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).The analysis was performed by(b)(4).Investigation of the device could not be conducted as the grand slam guide wire was not returned.Based on the provided information, it was presumed that lubricity between the guide wire and the balloon catheter was temporarily affected by vessel tortuosity or such substance as blood or contrast media that went into the balloon catheter lumen.Lot history review revealed no anomaly relating to the reported event and no other similar product experience report was received.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.The additional grandslam guide wire referenced and filed under a separate medwatch report number.
 
Event or Problem Description
It was reported the procedure was performed to treat a lesion in the popliteal vessel with no calcification or tortuosity.The first grandslam guide wire was advanced through an un-specified balloon dilatation catheter (bdc); however, resistance was noted.The guide wire was retracted, but resistance was met with the bdc; therefore, the guide wire and bdc were removed together.Outside the anatomy, the devices were separated successfully.A new grandslam guide wire was used with the same bdc; however, the same issue occurred.The devices were removed and a new grandslam guide wire was used with the same bdc successfully.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
ASAHI GRANDSLAM PTCA GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-ASAHI
asahi intecc co. ltd med div
3-100 akatsuki-cho
seto 489-0 071
JA  489-0071
MDR Report Key7127653
Report Number3003775027-2017-00231
Device Sequence Number1145782
Product Code DQX
UDI-Device Identifier04547327055857
UDI-Public04547327055857
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K031277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue Number14940-01
Device Lot Number160610A411
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2017
Initial Report FDA Received Date12/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1